Alert archive / Florida / Tropical Storm Warnings in 2021

Tropical Storm Warning 1006, NWS Tampa Bay, FL

August 13, 2021

NWS Tampa Bay, FL issued this tropical storm warning at Aug 13, 2021, 11:39 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 13, 2021, 11:39 PM EDT (03:39 UTC)
Expired
Aug 14, 2021, 11:11 AM EDT
In force
12 hr
Issued by
NWS Tampa Bay, FL

What forecasters said that day

The local office's own words before this tropical storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tropical storm warning went out at Aug 13, 7:50 PM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, Aug 13, 7:50 PM EDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
750 PM EDT Fri Aug 13 2021

.AVIATION...
Brief MVFR/IFR possible thru evening with SHRA/TSRA before
diminishing overnight with VFR conditions into Friday before
afternoon/evening showers/storms introduce chance of brief
MVFR/IFR conditions once again. Easterly winds through period
generally 10 knots or less gusting to 15 knots for northern
terminals and 10 to 15 knots gusting to around 20 knots for
southern terminals.

&&

.Prev Discussion... /issued 244 PM EDT Fri Aug 13 2021/

SHORT TERM (TDY-SUN)...
Satellite and radar data confirm that convection has began to
develop across some areas of our CWA. This trend will continue as
easterly winds pushes across the Sunshine State this afternoon. There
is still some uncertainty on how much of a sea breeze we will see in
the west coast, nonetheless, daytime heating/available instability,
ample moisture, and the lift provided my the outflows will continue
to support storms through the afternoon and into the evening hours.

Meanwhile, high pressure to our north will remain in place through
at least early Saturday, and with it the easterly flow. This will
begin to change as Tropical Depression Fred approaches the area
into the weekend. Storms could bring gusty winds and localized
flooding, especially over areas that are already saturated.

Additionally, Tropical Depression Fred remains over Cuba and its
center is forecast to move across the Gulf of Mexico waters and become
a Tropical Storm sometime on during this time. Regardless of the
track, Florida residents and visitors should prepare for unsettled
weather conditions for this weekend. Tropical Storm watches are
in effect for coastal areas of Lee and Charlotte counties, and
southern marine zones through Sunday.

LONG TERM (MON-THU)...
By Monday, Fred should be moving north of our area and making
landfall in the Florida panhandle. This will allow high pressure to
build back into the region, and bring normal summertime conditions
with afternoon convection each day. Very muggy conditions will
prevail as well as east to southeast winds.

Later next week, another area of low pressure that currently has an
80 percent chance of developing over the next few days. As of right
now, model guidance continues to keep it east of the Florida
Peninsula, but we will continue to monitor and update the forecast
as needed.

MARINE...
High pressure ridge continues to dominate over the Gulf waters
keeping easterly winds with relatively pleasant boating conditions,
before showers and thunderstorms move offshore later today, and this
will repeat on Saturday. Late on Saturday into Sunday boating
conditions will continue to worsen as Tropical Depression Fred moves
into the Gulf of Mexico. Boaters should stay alert and are urged to
remain informed with the latest NHC forecast.

FIRE WEATHER...
Ridge of high pressure over the area will keep east to northeast
winds and very moist conditions over fire districts today. Showers
and thunderstorms will develop across the east coast early and move
west towards our area through the day. This pattern will stay in
place through Saturday. Weather conditions will begin to deteriorate
late Saturday into Sunday as Tropical Depression Fred approaches the
area.

&&

.Preliminary Point Temps/PoPs...
TPA  78  92  77  86 /  40  70  50  80
FMY  77  89  75  88 /  50  70  70  80
GIF  77  90  75  84 /  40  70  40  80
SRQ  76  91  75  86 /  30  70  60  80
BKV  73  91  73  85 /  30  70  40  80
SPG  79  90  77  85 /  30  70  60  80

&&

Sea Breeze Thunderstorm Regime For Today: Sea Breeze Thunderstorm Regime For Tomorrow:
For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Watch for Coastal Charlotte-Coastal Lee.

Gulf waters...Tropical Storm Watch for Charlotte Harbor and Pine Island Sound-
     Coastal waters from Bonita Beach to Englewood FL out 20 NM-
     Waters from Bonita Beach to Englewood FL out 20 to 60 NM.

&&

AVIATION...Hurt
PREV DISCUSSION...Delerme

In the hours before

Local storm report, Aug 13, 5:45 PM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
545 PM EDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     TSTM WND GST     2 S FEATHER SOUND       27.87N 82.66W
08/13/2021  M41 MPH          PINELLAS           FL   MESONET

            MESONET STATION FW8522 SEMINOLE.

&&
Local storm report, Aug 13, 6:57 PM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
657 PM EDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     LIGHTNING        3 SSW SAFETY HARBOR     27.97N 82.72W
08/13/2021                   PINELLAS           FL   FIRE DEPT/RESCUE

            *** 1 INJ ***
            CLEARWATER FIRE RESCUE REPORTS A CITIZEN WAS
            STRUCK BY LIGHTNING IN CLEARWATER AND
            SUSTAINED INJURIES OF AN UNKNOWN EXTENT.

&&

DJN
Special weather statement, Aug 13, 7:11 PM EDT, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
711 PM EDT Fri Aug 13 2021

FLZ162-165-262-265-140000-
Coastal Charlotte FL-Inland Charlotte FL-Inland Lee FL-
Coastal Lee FL-
711 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of southeastern
Charlotte and Lee Counties through 800 PM EDT...

At 711 PM EDT, Doppler radar was tracking a strong thunderstorm over
Olga, or near Lehigh Acres, moving west at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cape Coral, Fort Myers, Lehigh Acres, East Dunbar, Matlacha, Palmona
Park, Southwest Florida Airport, Harlem Heights, Lochmoor Waterway
Estates, Iona, Cypress Lake, San Carlos Park, McGregor, Pine Manor,
Charleston Park, Lovers Key State Park, Matlacha Isles-Matlacha
Shores, Olga, Buckingham and St. James City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2639 8208 2683 8213 2682 8156 2642 8156
      2642 8166 2639 8166 2633 8182 2633 8185
      2632 8186
TIME...MOT...LOC 2311Z 083DEG 30KT 2669 8167

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW
Local storm report, Aug 13, 7:30 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
730 PM EDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     LIGHTNING        1 SSE SAFETY HARBOR     27.99N 82.69W
08/13/2021                   PINELLAS           FL   LAW ENFORCEMENT

            *** 1 INJ ***
            PINELLAS 911 REPORTS LIGHTNING STRUCK AN
            INDIVIDUAL IN SAFETY HARBOR, SUSTAINING
            MINOR INJURIES.

&&

DJN

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 11:39 PM EDTSmall Craft AdvisoryTBW3 days
Aug 14, 2:23 AM EDTFlood WatchTBWCharlotte, Lee, Sarasota16 hr
Aug 14, 1:01 PM EDTSpecial Weather StatementTBWLee44 min
Aug 14, 1:54 PM EDTSpecial Marine WarningTBW96 min
Aug 14, 2:58 PM EDTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota3 days

Nearby

Tropical Storm Warnings in Florida, 2021Every tropical storm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.